Recent Blog Articles
Sugar: How sweet it is... or is it?
Cardiovascular safety from prostate cancer drugs remains uncertain
Rising alcohol use among older adults
Easily distracted? Try meditation
Harvard Health Ad Watch: Can a wearable device reduce stress?
Listening to your hunger cues
Does your child need to bathe every day?
Can flavonoids help fend off forgetfulness?
Can physical or cognitive activity prevent dementia?
Wondering how much your medical care will cost? New rules could help
Why do I bruise so easily?
- By Matthew Solan, Executive Editor, Harvard Men's Health Watch
Q. I bruise easily. Why might this be? Is something lacking in my diet, or is there another kind of problem?
A. Older people commonly notice bruises without any identifiable reason. It’s almost always related to the tiny blood vessels in the outer layer of skin becoming more fragile. Usually there is not much you can do to change that situation. There are some medications that make the skin and blood vessels more fragile like oral corticosteroids (prednisone, dexamethasone, or prednisolone). Aspirin and other medications that interfere with blood clotting can make bruises larger and more noticeable.
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles. No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.